Drought, Benton
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Benton forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 36.070, -88.068 (the zone’s center; the record gives no point)
S. Drought Monitor throughout the entire month.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OHX wrote it up.
With another below normal rainfall deficit continuing across several counties across northwestern portions of Middle Tennessee during the month of January, these counties continued to remain under the D2 Severe Drought Classification Criteria as stated in the U.S. Drought Monitor throughout the entire month.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Dec 31, 5:50 PM CST, 6 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 550 PM CST FRI DEC 31 2010 .UPDATE...ADDED AVIATION SECTION. && .AVIATION...EXPECTING A STRONG COLD FRONT TO PASS THROUGH MIDDLE TENNESSEE OVERNIGHT. MODEL SOUNDINGS SHOW GOOD INSTABILITY ABOVE ABOUT 870 MB W/ 0-3 KM HELICITIES IN THE NEIGHBORHOOD OF 700 M^2/S^2, SO CONVECTION IS DEFINITELY POSSIBLE ALONG AND NEAR ANY SURFACE OR LOW-LEVEL BOUNDARIES IN AREAS GENERALLY WEST OF THE CUMBERLAND PLATEAU LATER THIS EVENING AND OVERNIGHT. FOCUS WON'T SHIFT OVER TO THE PLATEAU UNTIL LATER TONIGHT, AND DON'T BELIEVE CONVECTION WILL BE AS PROMINENT THEN DUE TO THE LOSS OF SURFACE HEATING. BNA...LOOK FOR SHRA/TSRA STARTING 04Z OR LATER, WITH CIGS QUICKLY DETERIORATING TO IFR. RAIN AND IFR CONDITIONS WILL CONTINUE WELL INTO THE DAY TOMORROW, WITH WINDS GRADUALLY WEAKENING FOLLOWING THE ACTUAL COLD FRONTAL PASSAGE SOMETIME AFTER 12Z. DON'T EXPECT CONDITIONS TO GO VFR UNTIL THE AFTERNOON. CSV...PRECIPITATION LIKELY WON'T REACH THE PLATEAU UNTIL AFTER 07Z, WITH CIGS QUICKLY DROPPING ONCE RAIN BEGINS. IFR CONDITIONS WILL LIKELY PERSIST UNTIL LATE TOMORROW AFTERNOON, WITH WINDS GOING LIGHT AFTER FRONTAL PASSAGE. && .PREV DISCUSSION... /ISSUED 403 PM CST FRI DEC 31 2010/ SHORT TERM (SAT-MON)... LATEST MODEL DATA SHOWS SCT SHOWER DEVELOPMENT ACR MID TN EARLY THIS EVENING...WITH MORE CONCENTRATED ACTIVITY EXPECTED IN W MID TN LATER THIS EVENING ASSOC W/LLJ INCREASE. MODELS ARE SLOWER DEVELOPING PCPN E OF I-65 UNTIL AFT MIDNIGHT. RIGHT NOW...RADAR MOSAIC SHOWS A COUPLE OF ORGANIZED AREAS OF PCPN WEST. ONE APPROACHING MID MS AND ANOTHER ALONG A LINE IN W OH VLY INTO E AR. LOOKS LIKE A LARGE AREA OF PCPN WILL RESULT...GETTING INTO WEST TN THIS EVENING. ATM REMAINS MARGINALLY UNSTAB ACR MID TN THIS EVENING WITH GRADUAL INCREASE IN 0-3 KM HELICITY. ISO STRONG TO SEVERE STORMS POSSIBLE W OF I-65. LLJ DECREASES AFT MID. RAIN HEAVY AT TIMES TNGT WITH ONE TO TWO INCHES EXPECTED. COLD FRONT PUSHES ACROSS THE REGION SUN MORNING WITH TEMPERATURES FALLING INTO THE 40S. LINGERING SHOWERS TAPERING OFF SUN NGT. DRY BUT COOL MON. LONG TERM (TUE-FRI)... A COUPLE OF REINFORCING COLD FRONTS NEXT WEEK W/LIMITED MOISTURE. THE NEXT CHC OF PCPN WITH STRONGER WEEKEND COLD FRONT. GFS/GEM MUCH COLDER THAN EURO AND WL FAVOR GFS/GAM AT THIS POINT. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && ROSE
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 429 PM CST FRI DEC 31 2010 TNZ005>011-022>034-056>066-075-077>080-093>095-011130- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 429 PM CST FRI DEC 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT A COLD FRONT WILL MOVE IN LATER TONIGHT...BRINGING WIDESPREAD THUNDERSTORMS TO THE AREA. SOME OF THESE STORMS MAY BECOME SEVERE...PRODUCING DAMAGING WIND...AS WELL AS MINOR LOCALIZED FLOODING. THE BEST CHANCE FOR SEVERE THUNDERSTORMS WILL BE WEST OF INTERSTATE 65 DURING THE LATE EVENING AND OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MINOR LOCALIZED FLOODING MAY OCCUR SATURDAY MORNING...ESPECIALLY EAST OF NASHVILLE...UNTIL THE PASSING COLD FRONT MOVES OUT OF THE AREA. .SPOTTER INFORMATION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN ROSE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 706 PM CST FRI DEC 31 2010 TNZ005>011-022>034-056>066-075-077>080-093>095-010600- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN... WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON... MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE... LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD... FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO... WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE... TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER... WAYNESBORO...LAWRENCEBURG...PULASKI 706 PM CST FRI DEC 31 2010 ...THUNDERSTORMS...A FEW POSSIBLY SEVERE...WILL PUSH ACROSS THE MID STATE TONIGHT... ...HEAVY RAINFALL IS LIKELY... EARLY THIS EVENING...SHOWERS AND THUNDERSTORMS WERE RAPIDLY DEVELOPING ACROSS NORTHERN PARTS OF MISSISSIPPI AND ALABAMA... AND MOVING NORTH NORTHEASTWARD AT 45 MPH. MEANWHILE...A SQUALL LINE...WAS NEAR THE MISSISSIPPI RIVER AND PUSHING EAST AT 15 MPH. AS THUNDERSTORMS MOVE INTO THE MID STATE TONIGHT...A FEW COULD BECOME SEVERE... AND ANYONE PLANNING TO CELEBRATE THE INCOMING NEW YEAR WILL WANT TO KEEP A CHECK ON THE WEATHER CONDITIONS...IN THE EVENT THAT ANY SEVERE WEATHER WATCHES OR WARNINGS ARE ISSUED. THE MAIN THREAT FROM STORMS TONIGHT WILL BE DAMAGING STRAIGHT LINE WINDS. HOWEVER...A FEW ISOLATED TORNADOES ARE ALSO POSSIBLE...ESPECIALLY OVER WESTERN PARTS OF THE MID STATE...GENERALLY BETWEEN INTERSTATE 65 AND THE TENNESSEE RIVER. THE SHOWERS STORMS WILL ALSO PRODUCE HEAVY DOWNPOURS...AND THOSE CELEBRATING THE NEW YEAR...AND PLANNING TO BE OUT ON THE HIGHWAY...SHOULD EXPECT TO ENCOUNTER AREAS OF STANDING WATER... AND LOCALIZED MINOR FLOODING...ESPECIALLY IN METROPOLITAN AREAS LIKE NASHVILLE.
The national radar mosaic for the moment the first event began.
5 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2011Every state in 2011This day in weather historyWarnings in Tennessee, January 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 277432, 277439, 277444, 277445, 277446.